Modified Mean-Variance Risk Measures for Long-Term Portfolios
Hyungbin Park ()
Additional contact information
Hyungbin Park: Department of Mathematical Sciences and RIMS, Seoul National University, 1, Gwanak-ro, Gwanak-gu, Seoul 08826, Korea
Mathematics, 2021, vol. 9, issue 2, 1-23
This paper proposes modified mean-variance risk measures for long-term investment portfolios. Two types of portfolios are considered: constant proportion portfolios and increasing amount portfolios. They are widely used in finance for investing assets and developing derivative securities. We compare the long-term behavior of a conventional mean-variance risk measure and a modified one of the two types of portfolios, and we discuss the benefits of the modified measure. Subsequently, an optimal long-term investment strategy is derived. We show that the modified risk measure reflects the investor’s risk aversion on the optimal long-term investment strategy; however, the conventional one does not. Several factor models are discussed as concrete examples: the Black–Scholes model, Kim–Omberg model, Heston model, and 3/2 stochastic volatility model.
Keywords: continuous-time factor model; modified risk measures; mean-variance analysis; long-term investment; optimal strategy (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:9:y:2021:i:2:p:111-:d:475725
Access Statistics for this article
Mathematics is currently edited by Ms. Patty Hu
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().